MAUDE Adverse Event Report: COVIDIEN ABRE VENOUS SELF-EXPANDING STENT SYSTEM; STENT, ILIAC VEIN

COVIDIEN ABRE VENOUS SELF-EXPANDING STENT SYSTEM; STENT, ILIAC VEIN
Catalog Number AB9U14100090
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 01/13/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that a physician placed a 14x100mm abre stent to treat a right common iliac vein stenosis as part of a pulmonary embolism thrombectomy and the stent migrated the following morning.Minimal vessel tortuosity was reported.The vessel was not pre-dilated.The vessel was post-dilated.The patient clinical presentation at the time of implant was pulmonary embolism (pe).The lesion location and location of stent placement was the external iliac vein (eiv).The patient was hydrated prior to procedure.An angiogram was used for imaging, and the degree of stenosis was >50%.The stent did not land in a curve.The stent was confirmed to have proper placement following deployment.The stent migrated to the heart.The stent was explanted from the heart, ilac left alone.The patient required prolongation of existing hospitalization.
 
Additional Manufacturer Narrative
Additional information: physician did not use intravascular ultrasound (ivus) to get any measurements.Patient came in with a pulmonary embolism and they had difficulty getting access through the right iliac vein and stented it based on the angiogram.They do not think it was thrombus in the iliac but cannot be sure.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Image review image 1 still image of a chest x-ray, is a still image of the thoracic cavity showing a stent appearing to be in the heart, image 2 is a fluoroscopic image of a stent placed in the right internal iliac vein to the right common iliac vein, image 3 is a subtracted image of a stent placed in the right internal iliac vein to the right common iliac vein.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
ABRE VENOUS SELF-EXPANDING STENT SYSTEM
Common Device Name
STENT, ILIAC VEIN
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
Manufacturer (Section G)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key24209646
Report Number2183870-2026-00046
Device Sequence Number5431284
Product Code QAN
UDI-Device Identifier00643169796300
UDI-Public(01)00643169796300(17)280320(10)C067253
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P200026
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Device Explanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberAB9U14100090
Device Lot NumberC067253
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/16/2026
Supplement Date Received by Manufacturer02/25/2026
04/08/2026
Initial Report FDA Received Date01/29/2026
Supplement Report FDA Received Date03/25/2026
04/27/2026
Date Device Manufactured03/21/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexMale
Patient Weight109 KG